Washington, 2005Heavy Snow in Washington, November 29 to 30, 2005
November 29 to 30, 2005 · NWS OTX · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 29, 9:53 AM PST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 29, 9:53 AM PST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
953 AM PST TUE NOV 29 2005
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE ACROSS THE INLAND
NORTHWEST THROUGH TONIGHT. THE WEATHER PATTERN WILL REMAIN VERY
ACTIVE THROUGH THE WEEK WITH ANOTHER STORM SYSTEM EXPECTED
THURSDAY AND FRIDAY.
&&
.DISCUSSION...HAVE UPDATED ZONES AND WSW PRODUCTS THIS MORNING.
GIVEN CURRENT SATELLITE AND RADAR PICTURES HAVE CANCELED
STATEMENTS FOR MUCH OF CENTRAL WASHINGTON. SNOW HAS MOVED INTO THE
MOUNTAINS OF NORTH IDAHO AND EXTREME NORTHEAST WASHINGTON. SNOW
WILL REDEVELOP LATER THIS AFTERNOON AS A SURFACE LOW MOVES INTO
WASHINGTON. WESTERLY FLOW WILL SHADOW OUT THE EAST SIDE OF THE
CASCADES...BUT SNOW SHOWERS WILL DEVELOP ACROSS THE WATERVILLE
PLATEAU EAST TOWARDS THE SPOKANE AND COEUR D ALENE AREA.
&&
.AVIATION...A SERIES OF WEATHER DISTURBANCES CROSSING THE AREA TODAY
WILL MAINTAIN WIDESPREAD MVFR CEILINGS AND VISIBILITIES IN SNOW
SHOWERS ACROSS THE COLUMBIA BASIN WITH LOCAL IFR CONDITIONS. IN THE
MOUNTAINS SURROUNDING THE BASIN WIDESPREAD IFR CONDITIONS WITH
MOUNTAIN OBSCURATIONS AND AREAS OF MODERATE SNOW WILL PREVAIL. A
SLOW IMPROVING TREND FROM THE WEST WILL TAKE PLACE AFTER 05Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 30 22 31 21 34 22 / 80 70 10 10 60 60
COEUR DALENE 30 21 31 20 33 21 / 90 80 10 10 60 60
PULLMAN 35 25 30 24 35 26 / 80 60 50 10 60 50
LEWISTON 39 28 36 27 39 30 / 50 60 30 10 70 50
COLVILLE 30 18 27 17 31 18 / 90 70 10 10 50 60
SANDPOINT 30 20 30 19 32 20 / 100 80 10 10 50 60
KELLOGG 30 21 29 20 32 23 / 90 90 50 20 60 60
MOSES LAKE 34 24 34 23 35 24 / 80 20 10 10 50 40
WENATCHEE 33 25 34 24 30 24 / 80 20 10 10 50 40
OMAK 29 20 30 19 31 22 / 90 30 10 10 40 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
PANHANDLE... CENTRAL PANHANDLE MOUNTAINS.
SNOW ADVISORY UNTIL 4 PM TUESDAY FOR COEUR DALENE AREA...IDAHO
PALOUSE.
WA...SNOW ADVISORY UNTIL 4 PM TUESDAY FOR SPOKANE AREA...EAST SLOPES
NORTHERN CASCADES.
HEAVY SNOW WARNING UNTIL 10 PM TUESDAY FOR NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Nov 29, 10:10 AM PST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1010 AM PST TUE NOV 29 2005
IDZ001>004-WAZ036-037-042-300000-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
EAST SLOPES NORTHERN CASCADES-
1010 AM PST TUE NOV 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
A PACIFIC STORM SYSTEM WILL BRING SNOWFALL TODAY AND
TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SIGNIFICANT SNOWS WILL CONTINUE AT TIMES...ESPECIALLY OVER THE
MOUNTAINS THROUGH WEDNESDAY. ADDITIONAL STORMS WILL BRING PERIODIC
SNOWS THURSDAY THROUGH MONDAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.
IDZ026-027-WAZ031>035-038-041-043-044-300000-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1010 AM PST TUE NOV 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
A PACIFIC STORM SYSTEM WILL BRING LIGHT SNOWFALL TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL STORM SYSTEMS WILL BRING SNOW TO EASTERN WASHINGTON
AND NORTH IDAHO THURSDAY THROUGH MONDAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.
In the hours before
Local storm report, Nov 29, 11:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW CASHMERE 47.52N 120.47W
11/29/2005 4.0 INCH CHELAN WA TRAINED SPOTTER
0630 AM HEAVY SNOW 2 N OMAK 48.44N 119.53W
11/29/2005 5.0 INCH OKANOGAN WA TRAINED SPOTTER
0640 AM HEAVY SNOW 9 WNW KETTLE FALLS 48.66N 118.24W
11/29/2005 6.0 INCH FERRY WA TRAINED SPOTTER
0750 AM HEAVY SNOW TWISP 48.36N 120.12W
11/29/2005 4.0 INCH OKANOGAN WA PUBLIC
0830 AM HEAVY SNOW LEAVENWORTH 47.59N 120.66W
11/29/2005 5.5 INCH CHELAN WA TRAINED SPOTTER
0830 AM HEAVY SNOW NAPLES 48.57N 116.39W
11/29/2005 5.0 INCH BOUNDARY ID TRAINED SPOTTER
1015 AM HEAVY SNOW 8 NNE ROCKFORD 47.56N 117.06W
11/29/2005 3.8 INCH SPOKANE WA TRAINED SPOTTER
1040 AM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/29/2005 4.5 INCH BOUNDARY ID TRAINED SPOTTER
&&
LKOCHHeavy Snow, Washington Palouse
- When
- November 29, 12:00 PM PST to November 30, 2:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A winter storm system brought heavy snow to the Washington Palouse during the afternoon of the 29th and into the early morning hours of the 30th. There were numerous reports of 3 to 5 inches across the Washington Palouse with the town of Pullman reporting 6 inches of new snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 29, 20051 death · 1 event
- Flash Flooding and Flooding in West Virginia, November 29, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in Virginia, November 29, 2005$325,000 · 1 event
- Flash Flood and Damaging Winds in Maryland, November 29, 2005$250,000 · 65 kt wind · 3 events
- Strong Wind in New York, November 29, 2005$90,000 · 50 kt wind · 18 events
- Strong Wind in New Jersey, November 29, 2005$75,000 · 1 event
- Flooding in West Virginia, November 29, 2005$50,000 · 6 events
- Strong Wind in Pennsylvania, November 29, 2005$40,000 · 50 kt wind · 8 events
- Flood in Pennsylvania, November 29, 2005$50,000 · 1 event
- Flooding and Damaging Wind in Virginia, November 29, 2005$20,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, November 29, 2005$20,000 · 1 event
- Flash Flood in New York, November 29, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479815.